Alert archive / Texas / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 99, NWS Shreveport, LA
NWS Shreveport, LA issued this severe thunderstorm warning at Apr 17, 2007, 8:49 PM CDT for Smith County, Texas. It was in force for 56 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 17, 2007, 8:49 PM CDT (01:49 UTC)
- Expired
- Apr 17, 2007, 9:45 PM CDT
- In force
- 56 min
- Issued by
- NWS Shreveport, LA
- Area
- Counties, with a storm outline in the text
County Smith County, TX
The radar
The Shreveport radar (KSHV), 138 km from the middle of the area, began a volume at 01:48 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Shreveport, LA (KSHV), launched 00:00Z, 1.8 hours before the alert went out and 146 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1601 m above ground
- 0-6 km bulk shear
- 54 kt
- 0-1 km storm-relative helicity
- 116 m²/s²
- 0-3 km storm-relative helicity
- 40 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KSHV 180150
SVRSHV
TXC423-180245-
/O.NEW.KSHV.SV.W.0099.070418T0149Z-070418T0245Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SHREVEPORT LA
849 PM CDT TUE APR 17 2007
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SMITH COUNTY IN NORTHEAST TEXAS
* UNTIL 945 PM CDT
* AT 848 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING PENNY SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM 17 MILES WEST OF LINDALE TO 48
MILES SOUTHWEST OF WHITEHOUSE TO 69 MILES SOUTHWEST OF
WHITEHOUSE...AND MOVING EAST AT 40 MPH.
* SEVERE THUNDERSTORMS WILL BE NEAR...
LINDALE BY 910 PM CDT
TYLER BY 920 PM CDT
WHITEHOUSE BY 930 PM CDT
ARP BY 945 PM CDT
THIS STORM HAS A HISTORY OF PRODUCING DESTRUCTIVE WINDS AND LARGE
DAMAGING HAIL. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY
AWAY FROM WINDOWS
REPEATING...THE NATIONAL WEATHER SERVICE HAS ISSUED A SEVERE
THUNDERSTORM WARNING FOR...
SMITH COUNTY IN NORTHEAST TEXAS
UNTIL 945 PM CDT.
LAT...LON 3215 9547 3235 9544 3249 9559 3268 9559
3260 9548 3260 9533 3254 9520 3256 9515
3253 9500 3215 9499 3215 9499
$$
171 follow-up statement
000
WWUS54 KSHV 180229
SVSSHV
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
927 PM CDT TUE APR 17 2007
TXC423-180245-
/O.CON.KSHV.SV.W.0099.000000T0000Z-070418T0245Z/
SMITH TX-
927 PM CDT TUE APR 17 2007
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 945 PM CDT
FOR SMITH COUNTY...
AT 923 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DIME
SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS
WERE LOCATED ALONG A LINE EXTENDING FROM 11 MILES NORTH OF TYLER
TO WHITEHOUSE TO 14 MILES SOUTHWEST OF JACKSONVILLE...MOVING EAST
AT 40 MPH. THE LINE OF THUNDERSTORMS MAY BE WEAKENING BUT CAN
STILL PRODUCE WIND DAMAGE THROUGH 945 PM CDT.
SEVERE THUNDERSTORMS WILL BE NEAR...
WINONA AND NEW CHAPEL HILL BY 935 PM CDT
ARP BY 940 PM CDT
THIS STORM HAS A HISTORY OF PRODUCING DESTRUCTIVE WINDS AND LARGE
DAMAGING HAIL. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY
AWAY FROM WINDOWS
LAT...LON 3215 9547 3235 9544 3249 9559 3268 9559
3260 9548 3260 9533 3254 9520 3256 9515
3253 9500 3215 9499 3215 9499
$$
17What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 17, 2:46 PM CDT, 6 hours 3 minutes earlier.
Area forecast discussion, Apr 17, 2:46 PM CDT, 6 hours 3 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SHREVEPORT LA 246 PM CDT TUE APR 17 2007 .DISCUSSION... COLD CORE UPPER LOW CURRENTLY SW OF LBB...IN LINE WITH GFS SOLUTION. A LINE OF SHOWERS AND ISOLATED TSTSM WELL OUT AHEAD OF LOW....HAS DEVELOPED ACROSS NE TX...FROM I-20 NORTHWARD INTO SE OK. MAIN AREA OF CONVECTION WELL TO THE WEST OF FTW AREA. CUT BACK SOME ON POPS DUE TO THIS ACTIVITY BEING SO FAR TO THE WEST. MODELS STILL CREATING COLD POOL ALOFT MOVING QUICKLY EAST IN ASSOCIATION WITH UPPER LOW BUT GRADAULLY DAMPENING OUT A FEW DEGREES AS IT CROSSES CWA OVERNIGHT. CUT BACK ON SVR MENTION TO MOSTLY NE TX. HOWEVER...DID ALLOW FOR SOME WRAPAROUND RW WED MORNING WITH SLOWER MOVEMENT OF SYSTEM...SO HAVE LOW CHANCES WED MORNING SW AR/NE LA. NE FLOW OVER MOIST GROUND ON WEDNESDAY NIGHT MAY RESULT IN SOME PATCHY FOG OVER THIS SAME AREA OF SW AR/NE LA. RIDGING AND WARMER TEMPS ALLOW TEMPS TO RISE TO NEAR 80 END OF WEEK AND WEEKEND. STRONG SHORT WAYVE OVER CENTRAL PLAINS ON SUNDAY WILL TROP A LINGERING TROF INTO THE AREA. FOR NOW JUST LOW CHANCES TSTMS SUN-TUE IN EXTENDED. /VII/ && .AVIATION... ONGOING CONVECTION THIS AFTERNOON OVER OUR WESTERN CWA...WILL MOVE EAST THROUGH THE TXK TAF SITE BEFORE WEAKENING LATE THIS AFTERNOON. ANOTHER ROUND OF CONVECTION WILL MOVE INTO OUR WESTERN TAF SITES...TYR...GGG...AND LFK THIS EVENING. UPPER LEVEL STORM SYSTEM HAS NOW CROSSED INTO THE TX PANHANDLE AND CONTINUES TO TREK EAST. SCATTERED TSRA WILL MOVE FROM WEST TO EAST OVER THE FORECAST AREA TONIGHT. A GRADUAL LOWERING OF CEILINGS AND VISIBILITIES WILL OCCUR DURING THE EVENING AS THE UPPER LOW MOVES OVER THE FORECAST AREA. MVFR CEILINGS AND VISIBILITIES WILL LIKELY OCCUR TONIGHT. A COLD FRONT WILL MOVE THROUGH THE AREA WEDNESDAY MORNING...HELPING TO RAISE CEILINGS...BUT THE CLOUDS WILL BE SLOW TO MOVE OUT...DUE TO THE SLOW MOVEMENT OF THE FRONT WEDNESDAY./03/ && .PRELIMINARY POINT TEMPS/POPS... SHV 54 74 53 78 / 60 0 0 10 MLU 55 73 50 77 / 50 30 0 10 DEQ 52 70 47 77 / 50 20 0 10 TXK 54 71 52 76 / 50 20 0 10 ELD 53 70 49 77 / 50 30 0 10 TYR 55 71 54 79 / 70 0 0 0 GGG 54 71 52 78 / 70 0 0 0 LFK 55 74 54 80 / 60 0 0 0 && .SHV WATCHES/WARNINGS/ADVISORIES... AR...NONE. LA...NONE. OK...NONE. TX...NONE. &&
Hazardous weather outlook, Apr 17, 12:00 PM CDT, 8 hours 49 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 1200 PM CDT TUE APR 17 2007 ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096- 097-108>112-124>126-136>138-149>153-165>167-181100- ANGELINA-BIENVILLE-BOSSIER-BOWIE-CADDO-CALDWELL-CAMP-CASS-CHEROKEE- CLAIBORNE-COLUMBIA-DE SOTO-FRANKLIN-GRANT-GREGG-HARRISON-HEMPSTEAD- HOWARD-JACKSON-LA SALLE-LAFAYETTE-LINCOLN-LITTLE RIVER-MARION- MCCURTAIN-MILLER-MORRIS-NACOGDOCHES-NATCHITOCHES-NEVADA-OUACHITA- PANOLA-RED RIVER LA-RED RIVER TX-RUSK-SABINE LA-SABINE TX- SAN AUGUSTINE-SEVIER-SHELBY-SMITH-TITUS-UNION AR-UNION LA-UPSHUR- WEBSTER-WINN-WOOD- 1200 PM CDT TUE APR 17 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OKLAHOMA...NORTHEAST TEXAS...SOUTHWEST ARKANSAS...NORTHWEST AND NORTH CENTRAL LOUISIANA. .DAY ONE...THIS AFTERNOON AND TONIGHT... AN UPPER LEVEL STORM SYSTEM WILL APPROACH THE FOUR STATE AREA TODAY...AND MOVE THROUGH THE REGION OVERNIGHT. THUNDERSTORMS WILL BEGIN TO DEVELOP ACROSS NORTHEAST TEXAS BY LATE AFTERNOON OR EARLY EVENING. DUE TO VERY COLD AIR ALOFT...LARGE HAIL MAY OCCUR WITH THESE STORMS. A FEW DAMAGING WIND GUSTS ARE ALSO POSSIBLE. THESE STORMS WILL GRADUALLY WEAKEN AS THEY MOVE EAST INTO NORTH LOUISIANA AND SOUTHWEST ARKANSAS...AND LIKELY FALL TO BELOW SEVERE LIMITS BY MIDNIGHT AS THEY MOVE EAST. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... THE SEVERE THUNDERSTORM THREAT APPEARS RATHER MARGINAL... HOWEVER...ACTIVATION OF EMERGENCY MANAGERS...SKYWARN NETWORKS...AND STORM SPOTTERS REMAINS A POSSIBILITY FOR MAINLY NORTHEAST TEXAS PORTIONS OF THE AREA THIS EVENING. VII
In the hours before
Local storm report, Apr 17, 4:13 PM CDT, 4 hours 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
413 PM CDT TUE APR 17 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0950 PM HAIL LINDALE 32.51N 95.41W
04/13/2007 E0.75 INCH SMITH TX TRAINED SPOTTER
&&
BPARKERThe office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 17, 9:09 PM CDT | Severe Thunderstorm Warning | SHV | Cherokee | 61 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.